Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 29, 2010, 3:42 AM MST for Eddy County, New Mexico. It took effect at Nov 29, 2010, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 3:42 AM MST (10:42 UTC)
- In effect from
- Nov 29, 2010, 8:00 AM MST
- Expired
- Nov 29, 2010, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WWUS74 KMAF 291042 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CST MON NOV 29 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TODAY WITH WINDY CONDITIONS FOR THE ADJACENT PLAINS... .A STRONG UPPER LEVEL TROUGH PASSING OVER THE FOUR CORNERS REGION THIS MORNING WILL MOVE ACROSS THE ROCKIES TODAY AND OVER THE CENTRAL PLAINS. STRONG WINDS AROUND THE BASE OF THIS SYSTEM WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AND WILL IMPACT THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. MID LEVEL WINDS OF 60 TO 70 MPH ARE EXPECTED TO MIX DOWN ACROSS THE MOUNTAINS. SOME OF THESE HIGH WINDS WILL ALSO SPILL ACROSS NEARBY PLAINS PROVIDING WINDY AND DUSTY CONDITIONS. NMZ027-TXZ074-258-292200- /O.CON.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 442 AM CST MON NOV 29 2010 /342 AM MST MON NOV 29 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION. CONSIDER TAKING ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-TXZ057-058-080-292200- /O.NEW.KMAF.WI.Y.0022.101129T1500Z-101130T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...PECOS... MARFA 442 AM CST MON NOV 29 2010 /342 AM MST MON NOV 29 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS EDDY... CULBERSON... AND REEVES COUNTIES AS WELL AS THE MARFA PLATEAU. THESE WINDY CONDITIONS MAY RESULT IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
156 WWUS74 KMAF 292019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST MON NOV 29 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON IN ADDITION TO WINDY CONDITIONS FOR THE ADJACENT PLAINS... .A STRONG UPPER LEVEL TROUGH PASSING OVER SOUTHERN NEW MEXICO THIS AFTERNOON WILL MOVE ACROSS THE REGION TONIGHT. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS SYSTEM WILL SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO AND IMPACT THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. MID LEVEL WINDS OF 35 TO 45 MPH ARE EXPECTED TO MIX DOWN ACROSS THE MOUNTAINS. SOME OF THESE HIGH WINDS WILL ALSO SPILL ACROSS NEARBY PLAINS PROVIDING WINDY AND DUSTY CONDITIONS. NMZ027-TXZ074-258-300000- /O.CON.KMAF.HW.W.0034.000000T0000Z-101130T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS 219 PM CST MON NOV 29 2010 /119 PM MST MON NOV 29 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION. CONSIDER TAKING ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ NMZ028-TXZ057-058-080-300000- /O.CON.KMAF.WI.Y.0022.000000T0000Z-101130T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN...PECOS... MARFA 219 PM CST MON NOV 29 2010 /119 PM MST MON NOV 29 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS EDDY...CULBERSON AND REEVES COUNTIES AS WELL AS THE MARFA PLATEAU. THESE WINDY CONDITIONS MAY RESULT IN AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:44 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 28, 10:44 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 PM CST SUN NOV 28 2010
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HRS. HOWEVER...WINDS WILL
QUICKLY INCREASE AGAIN LATE THIS MORNING THROUGH THIS AFTERNOON
FROM THE WEST. GUSTS MAY NEAR 40 KT AT INK...MAF...AND PEQ.
BLOWING DUST WILL LIKELY ACCOMPANY THE WINDS...ALTHOUGH IT IS HARD
TO DETERMINE HOW LOW VISIBILITIES WILL DROP AT THE CURRENT MOMENT.
THE WINDS WILL DECREASE A BIT AFTER SUNSET BEFORE ANOTHER COLD
FRONT BEGINS TO MOVE INTO THE AREA FROM THE NORTH NEAR THE END OF
THIS FORECAST PERIOD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ MONDAY FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...
WARD...WINKLER.
&&
78Hazardous weather outlook, Nov 29, 2:59 AM MST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 AM CST MON NOV 29 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 359 AM CST MON NOV 29 2010 /259 AM MST MON NOV 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL CONTINUE TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE EARLY EVENING HOURS. WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. IN THE DAVIS MOUNTAINS...EXPECT WEST WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 65 MPH. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. BREEZY CONDITIONS WILL ALSO IMPACT THE VAN HORN CORRIDOR...THE PLAINS OF EDDY COUNTY...AND THE MARFA PLATEAU THIS AFTERNOON. WEST NORTHWEST WINDS NEAR 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE HERE. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. LOW RELATIVE HUMIDITY FROM THE TRANS PECOS THROUGH THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WILL COMBINE WITH BREEZY WEST WINDS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:05 AM MST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Glasscock and 11 more | 14 hr |
Nearby
Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.